zbMATH — the first resource for mathematics

Discrete Ingham inequalities and applications. (English. Abridged French version) Zbl 1040.93030
The authors prove a discrete version of the classical Ingham inequality for nonharmonic Fourier series. An application to a finite-difference full discretization of the wave equation is given.

93C20 Control/observation systems governed by partial differential equations
42C15 General harmonic expansions, frames
35L05 Wave equation
93B05 Controllability
93B07 Observability
Full Text: DOI
[1] Avdonin, S.A.; Moran, W., Ingham type inequalities and Riesz bases of divided differences, Int. J. appl. math. comput. sci., 11, 4, 803-820, (2001) · Zbl 1031.93098
[2] Baiocchi, C.; Komornik, V.; Loreti, P., Ingham – beurling type theorems with weakened gap conditions, Acta math. hungar., 97, 1, 55-95, (2002) · Zbl 1012.42022
[3] Ball, J.M.; Slemrod, M., Nonharmonic Fourier series and the stabilization of distributed semilinear control system, Comm. pure appl. math., 32, 4, 555-587, (1979) · Zbl 0394.93041
[4] Castro, C.; Zuazua, E., Une remarque sur LES séries de Fourier non-harmoniques et son application à la contrôlabilité des cordes avec densité singulière, C. R. acad. sci. Paris, ser. I, 322, 365-370, (1996) · Zbl 0865.35075
[5] Ingham, A.E., Some trigonometrical inequalities with applications in the theory of series, Math. Z., 41, 367-379, (1936) · JFM 62.0225.01
[6] Jaffard, S.; Tucsnak, M.; Zuazua, E., Singular internal stabilization of the wave equation, J. differential equations, 145, 184-215, (1998) · Zbl 0920.35029
[7] Lions, J.-L., Contrôlabilité exacte, stabilisation et perturbations du systèmes distribués. tome 1. contrôlabilité exacte, Rma, vol. 8, (1988), Masson
[8] Negreanu, M.; Zuazua, E., Uniform boundary controllability of a discrete 1-D wave equation, Systems control lett., 48, 3-4, 261-279, (2003) · Zbl 1157.93324
[9] Trefethen, L.N., Finite difference and spectral methods for ordinary and partial differential equations, unpublished text, 1996, available at
[10] Young, R.M., An introduction to nonharmonic Fourier series, (1980), Academic Press New York · Zbl 0493.42001
[11] E. Zuazua, Propagation, observation, control and numerical approximation of waves, Preprint, 2003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.